Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 193, NWS Atlanta, GA

June 8, 2019Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jun 8, 2019, 11:57 AM EDT for Gwinnett County, Georgia. It was in force for 104 min.

The area

The outline as issued.

The facts

Issued
Jun 8, 2019, 11:57 AM EDT (15:57 UTC)
Expired
Jun 8, 2019, 1:41 PM EDT
In force
104 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 10.42 ft at Jun 8, 2019, 12:00 PM EDT.

actionminormoderate51006/0806/09
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

330 
WGUS42 KFFC 081557
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1157 AM EDT Sat Jun 8 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Pew Creek near Lawrenceville  affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-090556-
/O.NEW.KFFC.FL.W.0193.190608T1557Z-000000T0000Z/
/LAWG1.1.ER.190608T1514Z.190608T1515Z.000000T0000Z.UU/
1157 AM EDT Sat Jun 8 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Pew Creek near Lawrenceville .
* From this morning until further notice.
* At 11 AM Saturday the stage was 10.0 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins. 
  The parking lot of the Saratoga Swim and Tennis Club downstream 
  from the river gauge begins to flood.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$
1 follow-up statement
561 
WGUS82 KFFC 081741
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
141 PM EDT Sat Jun 8 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC135-081811-
/O.CAN.KFFC.FL.W.0193.000000T0000Z-190608T1741Z/
/LAWG1.1.ER.190608T1514Z.190608T1515Z.000000T0000Z.UU/
141 PM EDT Sat Jun 8 2019

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 1 PM Saturday the stage was 7.7 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.


&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 8, 10:33 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 8, 10:33 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1033 AM EDT Sat Jun 8 2019

.UPDATE...
Deep moisture rotating around the upper low has lead to
showers and thunderstorms over n and portions of central
GA this morning, with heavy rain associated. Have gotten
reports of water over some roads where the heaviest rain
persisted for a period of time. Occasional showers and storms
are expected through the afternoon.

BDL

&&

.PREV DISCUSSION... /Issued 734 AM EDT Sat Jun 8 2019/

UPDATE...
SHRA/TSRA entering the ATL metro area about on schedule so no big
changes to PoP or Wx needed. Again no strong convection expected
this morning, just embedded/elevated TSRA this morning followed by
a break and then scattered TSRA after 3PM. Considered FF.A for far
NE counties but not seeing sufficient amount of rain to exceed
guidance. Looks much more likely just NE of CWA. Will continue to
monitor.

SNELSON

PREV DISCUSSION... /Issued 356 AM EDT Sat Jun 8 2019/

.Morning Forecast Discussion...

SHORT TERM /Today through Sunday/...

Primary concern in the short term period is timing of rounds of
precip and PoPs.

Very moist pattern continues with upper low centered over western TN
trapped under large eastern CONUS ridge. Will be similar pattern to
last two days, but more clouds and cooler temps (and lower
instability) than yday. Timing rounds of precip especially
challenging with tropical airmass and very little lift needed to
initiate convection. Models often struggle with this. Based on
consensus of hires model guidance, appears one round of more
widespread SHRA/embedded TSRA this morning then more scattered
SHRA/TSRA later this afternoon. Any storms will have high precip
efficiency but with limited instability and moderately strong
(~25kts) winds aloft, rain rates should stay in check. FF guidance
has dropped some but not seeing potential to exceed new guidance.

For Sunday, upper low moves only a little east while filling in.
Trough axis still to our west so another wet day. Flow aloft will be
weaker so could see locally high amounts of rain. Will need to
recheck potential for flash flooding on later shifts.

SNELSON

LONG TERM /Sunday Night through Friday/...

Rain, Rain, Go Away! That will be the feeling by the time we start
the long term period, but there's no relief in site until Thursday.

By Monday morning, the low-pressure system that will be anchored
over the Southeastern U.S. will be partially swept up by a shortwave
trough moving through the Eastern CONUS. A cold front will also be
moving into the area Monday morning as well but is expected to stall
through the forecast area. While most of the energy will be swept
up, some remnant of the low-pressure will remain and continue to
pump moisture from the Gulf into the forecast area.

A second shortwave trough will dig into the area by Wednesday night,
which will sweep up the rest of the low-pressure system, push a cold
front completely through the forecast area and replace the current
airmass with a dry area of high pressure. There will still be a 15%
to 30% chance for rain on Thursday as the rain move out of the area
but afterwords clear skies are expected for the first time all week.
Highs in the upper 70s and 80s expected through the week.

Thiem

AVIATION...
12Z Update...
IFR cigs will continue this morning, improving to MVFR after 14Z.
Widespread SHRA with some isold embedded TS will move out of ATL
area airports after 14Z, though there is still uncertainty on
exact timing of rounds of SHRA/TSRA. After main round this
morning, sct SHRA/TSRA again likely to develop after 19-20Z with
widespread MVFR cigs around 2500-3000ft continuing. Sfc winds
will remain SE 5-10kts today, decreasing to 3-5kts after 01Z, then
increasing slightly after 14Z Sunday.

//ATL Confidence...12Z Update...
Low confidence on SHRA vs VCSH timing.
Medium confidence on TSRA timing.
High confidence on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          78  68  80  67 /  80  70  80  80
Atlanta         78  70  80  69 / 100  60  70  70
Blairsville     73  63  74  62 /  90  70  70  70
Cartersville    78  68  81  67 /  80  60  70  60
Columbus        82  70  82  69 /  80  60  70  60
Gainesville     75  68  77  68 /  80  80  80  80
Macon           82  68  82  67 /  80  60  70  60
Rome            78  68  82  67 /  80  60  60  60
Peachtree City  79  67  80  66 / 100  60  70  60
Vidalia         85  71  86  71 /  80  50  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Jun 8, 3:53 AM EDT, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
353 AM EDT Sat Jun 8 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
353 AM EDT Sat Jun 8 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Several waves of numerous to widespread showers and thunderstorms
will form across the forecast area today and tonight. A few of
the storms could be strong with heavy rain, gusty winds, and
lightning possible. One to two inches of rain will be possible
today and tonight with locally higher amounts possible where heavy
rain persists for prolonged periods of time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Several continuous waves of showers and thunderstorms are
expected Saturday through Thursday with the greatest coverage
Saturday through Monday. Any thunderstorms will be capable of
gusty winds, lightning and heavy rain. Flooding could be a growing
concern as we approach the weekend with continued rounds of
showers and storms. Please monitor updates for any changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 8, 9:19 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 AM EDT Sat Jun 8 2019

GAZ033-034-044>046-053>057-081400-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-Coweta GA-
DeKalb GA-Gwinnett GA-Spalding GA-Henry GA-South Fulton GA-
919 AM EDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE... SOUTHEAST FULTON...
ROCKDALE...CLAYTON...EASTERN COWETA...DEKALB...SOUTHERN GWINNETT...
SPALDING...AND HENRY COUNTIES UNTIL 1000 AM EDT...

At 917 AM EDT...a cluster of strong thunderstorms was along a line
extending from near Rosebud to near Sharpsburg...and moving
northeast at 25 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Newnan, Griffin, McDonough, Decatur, Fayetteville, Conyers,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Snellville, Riverdale, College Park, Fairburn, Lilburn,
Clarkston and Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3348 8477 3378 8443 3394 8411 3389 8385
      3379 8398 3375 8392 3371 8391 3365 8393
      3352 8405 3350 8403 3323 8430 3322 8480
TIME...MOT...LOC 1317Z 222DEG 21KT 3384 8396 3334 8471
Special weather statement, Jun 8, 10:19 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1019 AM EDT Sat Jun 8 2019

GAZ034-035-037-045>048-055-057-081500-
Walton GA-Rockdale GA-Barrow GA-Clayton GA-DeKalb GA-Gwinnett GA-
Oconee GA-Newton GA-Henry GA-
1019 AM EDT Sat Jun 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...ROCKDALE...BARROW...
EASTERN CLAYTON...SOUTHERN DEKALB...GWINNETT...NORTHWESTERN OCONEE...
NEWTON AND HENRY COUNTIES UNTIL 1100 AM EDT...

At 1019 AM EDT...a line of strong thunderstorms was along a line
extending from Auburn to Jw Smith Reservoir...and moving northeast at
20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Lawrenceville, McDonough, Conyers, Winder, Monroe, Covington, Duluth,
Stockbridge, Snellville, Suwanee, Lilburn, Loganville, Norcross,
Clarkston, Braselton, Hampton, Auburn, Lovejoy, Stone Mountain and
Locust Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3407 8377 3407 8374 3405 8371 3404 8357
      3394 8352 3392 8344 3387 8342 3379 8353
      3360 8368 3357 8368 3349 8373 3341 8390
      3345 8393 3340 8398 3339 8397 3337 8400
      3334 8406 3335 8439 3397 8420 3412 8381
TIME...MOT...LOC 1419Z 240DEG 16KT 3401 8383 3340 8437

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:19 AM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Henry, Rockdale and 1 more41 min
Jun 8, 10:19 AM EDTSpecial Weather StatementFFCBarrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more41 min
Jun 8, 11:02 AM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more33 hr
Jun 8, 11:13 AM EDTFlash Flood WarningFFCClayton, Coweta, DeKalb, Fayette, Henry, Rockdale6 hr
Jun 8, 12:31 PM EDTSpecial Weather StatementFFCClarke, Madison, Morgan, Oconee44 min
Jun 8, 2:06 PM EDTSpecial Weather StatementFFCGreene24 min
Jun 8, 2:21 PM EDTFlash Flood WarningFFCCoweta, Harris, Meriwether, Muscogee, Troup5 hr
Jun 8, 2:22 PM EDTRiver Flood WarningFFCCoweta, Fayette14 hr
Jun 8, 2:25 PM EDTFlash Flood WarningFFCBarrow, Clarke, Gwinnett, Hall, Jackson, Madison and 4 more5 hr
Jun 8, 2:33 PM EDTRiver Flood WarningFFCCoweta6 hr
Jun 8, 2:44 PM EDTRiver Flood WarningFFCGwinnett, Walton3 hr
Jun 8, 3:31 PM EDTFlash Flood WarningFFCHenry, Newton, Rockdale, Spalding4 hr
Jun 8, 3:58 PM EDTSpecial Weather StatementFFCJones, Twiggs, Wilkinson32 min
Jun 8, 4:14 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson46 min
Jun 8, 4:51 PM EDTRiver Flood WarningFFCFayette28 hr
Jun 8, 5:22 PM EDTSpecial Weather StatementFFCMorgan, Putnam23 min
Jun 8, 5:23 PM EDTSpecial Weather StatementFFCTwiggs37 min
Jun 8, 5:35 PM EDTSpecial Weather StatementFFCHancock, Taliaferro25 min
Jun 8, 5:37 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding26 hr
Jun 8, 5:48 PM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee, Oglethorpe27 min
Jun 8, 6:03 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes27 min
Jun 8, 6:16 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren44 min
Jun 8, 6:45 PM EDTSpecial Weather StatementFFCWashington30 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.